Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Aids, Exercise and supplementation
Dec 28, 2008

Hi Nelson,bought your book. I just have a few questions.

Started exercising after a two and a half year break. Had a lymphoma and received chemo. All going well now. Started going to gym again , about 4 months ago. Find myself to be very weak and get very tired after two hard gym sessions. What supplements are the best to take to help with this. Was thinking of asking my doctor about some mild steriods. Dont want to risk my liver or kidneys though and feel that i need to eat a proper diet.

After the chemo i have a problem with fat collecting on my stomach area and upper thighs. I do 30 mimutes cardio 4 times a week, but this does not seem to put a dent in the fat layer. I stopped eating any sweets and fast foods. Do you think i must go see a nutrisionist?

Response from Mr. Vergel

I would go see a nutritionist, but not just any nutritionist. Many of them are not trained to deal with metabolic issues and just recommend the pyramid as their only guidelines. Ask to see a clinical or sports registered dietitian.

You seem to be doing the correct things. If you are fatigued, I would have your doctor check your thyroid function, testosterone, and cortisone levels. If they are low, supplement as needed to bring them back to normal.

I am taking SAMe for energy and mood and I have to say it is amazing. It is a supplement that has been studied in HIV for depression with good results. It gives me energy and elevates my mood for sure. But it can make you shaky if you take more than 400 mg a day. Carnitine at 2000 mg a day also seems to help with energy and it may be good fo rfat metabolism.

You can read a blog entry I wrote about SAMe here: http://survivinghiv.blogspot.com/search/label/S-Adenosyl-L-Methionine%20(SAMe)%20for%20Treatment%20of%20Depression

If your hormones are normal and you still feel fatigued after trying SAMe (you can get it at the houstonbuyersclub.com), you may want to talk to your doctor about a prescription for Provigil, a very good and popular drug for fatigue.

Sleep apnea can also be a cause for fatigue. You would need to go to a sleep lab for a diagnosis. Your doctor can help with this.

Keep cutting down on simple carbs and eat lots of fruits, vegetables, meats, and nuts.

Make sure your lipids and blood sugar are also withing normal range.

I assume that you are not only doing cardio but also working out with weights and machines, right?

Let me know what else you find out after you do what I suggest.

Good luck and happy new year!

Nelson



Previous
Advise from you
Next
Insulin Resistance and Exercise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement